Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Bulletin of the American Mathematical Society
Bulletin of the American Mathematical Society
ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF

Book Information

Authors: César Camacho and Alcides Lins Neto
Title: Geometric theory of foliations
Additional book information Translated from Portuguese by Sue E. Goodman. Birkhäuser, Boston, Basel and Stuttgart, 1985, 205 pp., $42.00. ISBN 0-8176-3139-9.


References [Enhancements On Off] (What's this?)

  • 1. A. Denjoy, Sur les courbes définies par les équations différentielles a la surface du tore, J. Math. Pures Appl. 11 (1932), 333-375.
  • 2. Charles Ehresmann, Sur les espaces fibrés différentiables, C. R. Acad. Sci. Paris 224 (1947), 1611–1612 (French). MR 0020774 (8,595b)
  • 3. Charles Ehresmann and Shih Weishu, Sur les espaces feuilletés: théorème de stabilité, C. R. Acad. Sci. Paris 243 (1956), 344–346 (French). MR 0083721 (18,751c)
  • 4. John Franks, Anosov diffeomorphisms, Global Analysis (Proc. Sympos. Pure Math., Vol. XIV, Berkeley, Calif., 1968), Amer. Math. Soc., Providence, R.I., 1970, pp. 61–93. MR 0271990 (42 #6871)
  • 5. C. Godbillon, Feuilletages bibliographie 1944-1984, I.R.M.A., Strasbourg, 1985.
  • 6. Claude Godbillon, Feuilletages, Progress in Mathematics, vol. 98, Birkhäuser Verlag, Basel, 1991 (French). Études géométriques. [Geometric studies]; With a preface by G. Reeb. MR 1120547 (93i:57038)
  • 7. André Haefliger, Structures feuilletées et cohomologie à valeur dans un faisceau de groupoïdes, Comment. Math. Helv. 32 (1958), 248–329 (French). MR 0100269 (20 #6702)
  • 8. André Haefliger, Variétés feuilletées, Ann. Scuola Norm. Sup. Pisa (3) 16 (1962), 367–397 (French). MR 0189060 (32 #6487)
  • 9. A. Haefliger, Travaux de Novikov sur les feuilletages, Sém. Bourbaki (1968), exposé 339.
  • 10. Gilbert Hector and Ulrich Hirsch, Introduction to the geometry of foliations. Part A, Aspects of Mathematics, vol. 1, Friedr. Vieweg & Sohn, Braunschweig, 1981. Foliations on compact surfaces, fundamentals for arbitrary codimension, and holonomy. MR 639738 (83d:57019)
  • 11. Hellmuth Kneser, Reguläre Kurvenscharen auf den Ringflächen, Math. Ann. 91 (1924), no. 1-2, 135–154 (German). MR 1512185, http://dx.doi.org/10.1007/BF01498385
  • 12. S. P. Novikov, The topology of foliations, Trudy Moskov. Mat. Obšč. 14 (1965), 248–278 (Russian). MR 0200938 (34 #824)
  • 13. J. F. Plante, Asymptotic properties of foliations, Comment. Math. Helv. 47 (1972), 449–456. MR 0322886 (48 #1247)
  • 14. H. Poincaré, Mémoire sur les courbes définies par une équation différentielle. I, II, III, IV, J. Math. Pures Appl. I (1881), II (1882), III (1885), IV (1886).
  • 15. Richard Sacksteder, Foliations and pseudogroups, Amer. J. Math. 87 (1965), 79–102. MR 0174061 (30 #4268)
  • 16. Georges Reeb, Variétés feuilletées, feuilles voisines, C. R. Acad. Sci. Paris 224 (1947), 1613–1614 (French). MR 0020773 (8,595a)
  • 17. Georges Reeb, Sur certaines propriétés topologiques des variétés feuilletées, Actualités Sci. Ind., no. 1183, Hermann & Cie., Paris, 1952 (French). Publ. Inst. Math. Univ. Strasbourg 11, pp. 5–89, 155–156. MR 0055692 (14,1113a)
  • 18. G. Reeb, Structures feuilletées, Differential topology, foliations and Gelfand-Fuks cohomology (Proc. Sympos., Pontifícia Univ. Católica, Rio de Janeiro, 1976), Lecture Notes in Math., vol. 652, Springer, Berlin, 1978, pp. 104–113 (French). MR 505653 (80b:57026)
  • 19. Paul A. Schweitzer, Counterexamples to the Seifert conjecture and opening closed leaves of foliations, Ann. of Math. (2) 100 (1974), 386–400. MR 0356086 (50 #8557)
  • 20. D. J. Struik (ed.), A source book in mathematics, 1200–1800, Princeton Paperbacks, Princeton University Press, Princeton, NJ, 1986. Reprint of the 1969 edition. MR 858706 (87h:01002)


Review Information

Reviewer: Joseph F. Plante
Journal: Bull. Amer. Math. Soc. 18 (1988), 92-97
DOI: http://dx.doi.org/10.1090/S0273-0979-1988-15617-0
PII: S 0273-0979(1988)15617-0